Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

A note on modified optimal linear multistep methods


Author: H. Brunner
Journal: Math. Comp. 26 (1972), 625-631
MSC: Primary 65L05
DOI: https://doi.org/10.1090/S0025-5718-1972-0331786-3
MathSciNet review: 0331786
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Modified optimal linear $ k$-step methods (whose coefficients depend on the stepsize and on a parameter $ L$) are used for the numerical integration of systems of nonlinear ordinary differential equations. It is shown that, by choosing $ L$ suitably (depending essentially on the growth parameters of the $ k$-step method and on the logarithmic norm of the Jacobian of the given system), weak stability does no longer occur, and one of two types of stability (called asymptotical relative and asymptotical absolute stability) may be obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1972-0331786-3
Keywords: System of nonlinear ordinary differential equations, optimal linear multistep methods, weak stability, logarithmic norm of the Jacobian, asymptotical relative and absolute stability
Article copyright: © Copyright 1972 American Mathematical Society